Alert archive / Wisconsin / River Flood Advisories in 2017

River Flood Advisory 22, NWS Green Bay, WI

May 19, 2017Florence County, Marinette County, Wisconsin; Dickinson County, Menominee County, Michigan

NWS Green Bay, WI issued this river flood advisory at May 19, 2017, 10:08 AM CDT for Florence County, Marinette County, Wisconsin; Dickinson County, Menominee County, Michigan. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 19, 2017, 10:08 AM CDT (15:08 UTC)
Expired
May 20, 2017, 10:08 PM CDT
In force
36 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Dickinson County, MI, Menominee County, MI, Florence County, WI, Marinette County, WI

The radar

The Marquette radar (KMQT), 99 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River below Big Quinnesec Falls Dam (BGQW3).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at May 19, 6:49 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 19, 6:49 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
649 AM CDT Fri May 19 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 419 AM CDT Fri May 19 2017

Mid level warm advection will produce middle and high clouds that
will combine with a cool northeast wind from Lake Michigan to
hold temperatures down 10 to 15 degrees below normal today. SOme
sprinkles or very light rain could fall from the clouds in central
Wisconsin this afternoon but it should stay generally dry.

Cloudy skies will hold temperatures close to normal tonight
despite a cool wind from the lake. A strong upper trough lifting
northeast from Nebraska will produce upper diffluence and low
level warm advection that will result in a steady rain for
Saturday. Some elevated thunderstorms are possible north of the
warm front over the southern part of the forecast area. Highs
Saturday will be held well below normal due to the clouds, rain
and east northeast winds.

.LONG TERM...Saturday Night Through Thursday
Issued at 419 AM CDT Fri May 19 2017

There is a chance for showers, and possibly some thunderstorms, Saturday
night with a low pressure system from the Plains passing west of
the forecast area. Sunday should be dry at most locations in the
dry slot of the system, though there could still be some showers
in north central Wisconsin into Sunday night before the system
departs. Another surface low and a mid level trough moving in
from the northwest will bring rain back to the area, mainly Monday
night and Tuesday. Rain chances could linger into Wednesday
morning in eastern Wisconsin. Model differences resulted in just
some areas of slight chance PoPs through the end of the forecast.

Highs will be cooler than normal on Sunday due to clouds and rain
and from Tuesday through Thursday in a more northwest flow aloft.
Near normal temperatures should prevail on Monday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 649 AM CDT Fri May 19 2017

Good flying weather through tonight with just some high clouds
today and mid clouds tonight. A low pressure system will bring
rain and IFR conditions Saturday and Saturday night with gusty
easterly surface winds near the lake and bay. Showers should end
Sunday with conditions improving to MVFR by afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory until 9 AM CDT this morning for WIZ020-030-031-
035>037-045-073-074.

Freeze Warning until 9 AM CDT this morning for WIZ005-010>013-
018-019-021.
&&

SHORT TERM.....RDM
LONG TERM......MG
AVIATION.......RDM
Hazardous weather outlook, May 19, 4:39 AM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
439 AM CDT Fri May 19 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
439 AM CDT Fri May 19 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Some rivers and streams in central and northern Wisconsin will
remain above bankfull due to recent rains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are possible on Saturday and Saturday evening.
While the threat of severe weather appears low at this time,
locally heavy rain is possible which may aggravate river flooding
from earlier heavy rainfall.

There is also a slight chance of thunderstorms Monday evening. It
is too early to determine if any of these storms may become
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-200945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
439 AM CDT Fri May 19 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability of hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Increasing east winds may produce conditions hazardous to small
craft Saturday afternoon and evening.

There is a chance for thunderstorms Saturday afternoon and
evening and again Monday evening.

RDM/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:35 PM CDTRiver Flood WarningGRBPortage64 hr
May 18, 7:36 PM CDTRiver Flood WarningGRBPortage64 hr
May 19, 7:47 AM CDTSmall Craft AdvisoryGRB41 hr
May 19, 10:08 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 19, 12:19 PM CDTRiver Flood WarningGRBWood48 hr
May 19, 12:19 PM CDTRiver Flood WarningGRBMarinette4 days

Nearby

River Flood Advisories in Wisconsin, 2017River Flood Advisories in Michigan, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.